Dupilumab-associated ocular adverse event in patients with atopic dermatitis

Authors: Chen Wei,  Ma Li,  Waichlam Lam
DOI: 10.3760/cma.j.cn115989-20200126-00041
Published 2022-03-10
Cite asChin J Exp Ophthalmol, 2022, 40(3): 276-279.

Abstract

Atopic dermatitis (AD) is a chronic, relapsing, pruritic inflammatory skin disease.Dupilumab is a monoclonal antibody that inhibits interleukin (IL)-4 and IL-13 signaling pathways through its binding to IL-4α receptor, which has been demonstrated effective in treatment of moderate-to-severe AD.There is an increased incidence of the associated ocular adverse event in the treatment of AD, the probable mechanisms of which are likely related to abnormal mucosal immune regulation, dysfunction of the ocular barrier, and Demodex colonization.In this article, the epidemiology, clinical features, and management of dupilumab for AD were reviewed, and the shortcomings of the current researches about dupilumab-associated adverse events were analyzed, as well as further study directions in exploring etiology, mechanism, and matters needing attention in diagnosis and treatment were discussed.

Key words:

Dermatitis, atopic; Dupilumab; Conjunctivitis; Blepharitis

Contributor Information

Chen Wei

Department of Ophthalmology, The University of Hong Kong-Shenzhen Hospital, Shenzhen 518000, China

Ma Li

Department of Dermatology, The University of Hong Kong-Shenzhen Hospital, Shenzhen 518000, China

Waichlam Lam

Department of Ophthalmology, The University of Hong Kong-Shenzhen Hospital, Shenzhen 518000, China

(Read 10 times, 1 visits today)